MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.(b)(4): mfr 3002809144-2022-00361-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00362-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00363-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00364-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00365-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00366-00 is for sid (b)(6).(b)(4): mfr 3002809144-2022-00367-00 is for sid (b)(6).
 
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab results for multiple cadaveric samples.The following data was provided (units of measure = s/co): (b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 2.96, repeats = 5.37 and 3.34.(b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 2.03, repeats = 6.01 and 2.90.(b)(6) 2022: sid: (b)(6).(serial (b)(4), lot 34376be00) initial result = 3.52, repeats = 9.78 and 7.32.(b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 27.79, repeats = 6.12 and 3.89.(b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 6.67, repeats = 5.51 and 3.77 (b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 1.07, repeats = 1.18 and 1.55.(b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 1.74, repeats = 3.39 and 2.26.(b)(6) 2022: sid: (b)(6).(serial (b)(4) , lot 34376be00) initial result = 3.52, repeats = 3.41 and 4.84.Additional information was provided by the customer on 13oct2022: the associated tissues were all discarded as it is laboratory policy to discard any tissue with repeat reactive results.The testing issues are related to tissue and eye (cadaveric) samples.The associated tissues were discarded.No additional impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s hiv ag/ab results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not performed as returns were not available.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances, potential non-conformances and deviations with lot 34376be00 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A technical review of field data for alinity s hiv ag/ab was performed.Overall reactive rates of lot 34376be00 across bwnw (the customer¿s site), applicable peer sites and across all us customer sites were collected and assessed.Across all us customers, the initial reactive rate (irr), repeat reactive rate (rrr) and specificity (assuming zero prevalence) observed for lot 34376be00 is within product requirements, within package insert representative data for cadaveric specimens and comparable to other lots analyzed in the comparison.At bwnw the performance of lot 34376be00 is within package insert representative data for cadaveric specimens and comparable to peer sites.Per the complaint documentation, the customer identified these results were associated with a specific work shift.They identified this shift was not visually examining samples or re-processing them as part of their pre-analytics.Re-education of this shift on the customer¿s pre-analytics processes resolved the issue of increased reactives with cadaveric samples.Based on the investigation alinity s hiv ag/ab reagent lot 34376be00 is performing as intended, no systemic issue or deficiency of the alinity s hiv ag/ab reagent was identified.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15666777
Report Number3002809144-2022-00368
Device Sequence Number19523482
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public00380740117184
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number06P01-60
Device Lot Number34376BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6)
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown